Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


enzymes
Jul 4, 2005

I'm scared. I was just in hospital and the doctor said that he found enzymes in my muscles. I've been having a lot of spasms in muscles all over my body. Help!

Response from Dr. Conway

You may mean that some of the enzymes that are measured in your blood and that may indicate some muscle disease (such as creatine kinase) were elevated. If this is the case, I would first go over whether the test was done after vigourous exercise, an injury or something else that may cause this test to be temporarily abnormal. If this is the case, I woudl just get the test repeated at a time when this is not the case and see what happens.

Beyond this, it will be important to try to understand whether this is due to an antiviral medication you are taking (usually the nucleoside drugs) or to something else. In some cases, there may be a need to stop your HIV medications at least temporarily and see if it improves. In other cases, just repeating the test and making sure that it is improving is all that is required. This is often the case for people who have been acutely sick and in hospital.

In any case, follow up is the key here and there is almost always time to figure this out and take the right course of action. I encourage you to work through this with your doctor.



Previous
To start or not to start?
Next
Liposuction for Buffalo hump. How long will it last

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement